MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011343-40
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It is possible that the tip separation occurred with the resistance from the anatomy and interaction with the associated devices (retrieval catheter) thus, limited clearance for the guiding catheter and ultimately all components were removed; however, a conclusive cause cannot be confirmed without the return of the device for examination.There is no indication of a product quality issue with respect to manufacture, design or labeling.The emboshield nav6 device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the left internal carotid artery with moderate calcification and moderate tortuosity.The 6-8x40 mm acculink self expanding stent system (sess) was advanced, the stent was implanted with no issues noted and the stent delivery system was removed with some resistance noted with the guide catheter.In process of retrieving the filter of the emboshield nav6 embolic protection system (eps), it was noted that the tip of the stent delivery system had broken off and was able to be visualized.The retrieval catheter was stuck, likely on the separated tip, and the guiding catheter was advanced over the retrieval catheter, allowing the filter and the separated tip of the delivery system to be withdrawn together as a system.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Nana.
 
Event or Problem Description
It was reported, that the procedure was to treat the left internal carotid artery with moderate calcification and moderate tortuosity.The 6-8x40 mm acculink self expanding stent system (sess) was advanced, the stent was implanted with no issues noted.And the stent delivery system was removed with some resistance noted, with the guide catheter.In process of retrieving the filter of the emboshield nav6 embolic protection system (eps), it was noted, that the tip of the stent delivery system had broken off and was able to be visualized.The retrieval catheter was stuck, likely on the separated tip.And the guiding catheter was advanced over the retrieval catheter, allowing the filter and the separated tip of the delivery system to be withdrawn together as a system.There were no reported adverse patient effects.And there was no reported clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: the emboshield nav6 and acculink sess were advanced without issue.The acculink delivery system was not checked immediately, once it came out of the patient.The retrieval catheter of the emboshield nav6 was advanced without resistance, but radiography showed, the retrieval catheter could not go through an area of foreign matter.Therefore, the retrieval catheter was withdrawn without resistance.The guiding catheter already present in the anatomy was advanced to retrieve the foreign matter and the emboshield nav6.The foreign matter was determined, to be the tip of the acculink delivery system.No additional information was provided.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12085655
Report Number2024168-2021-05533
Device Sequence Number3348176
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public08717648076374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number0120161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6; EMBOSHIELD NAV6